|preplexed, is this what I can expect even though I am on treatment
Jul 24, 2002
Hi Dr Ben I have spoken to you in the past, I have recently become perplexed. I become HIV positive a year ago, I have had a rough time with symptoms, such as fatigue, temperatures and constant headaches. My lab results at that time were 66,000 VL and t-cells > 500. I commenced triziviar in November and began to feel better slowly. My last lab results were great with a undetectable VL and t-cells >1300.
My question is why is it that I still have the headaches, like I have a cold or the flu which is fairly constant thing. I occasionally get night sweats, where I wake up and the bed is soaking, and recently I have incredible diarrhoea for approximately 5/7, which is somewhat new.
My question is two fold in some ways, why or what is causing the above symptoms, and secondly is this normal, if there is such a thing when you are on "treatment".
Response from Dr. Young
It is not clear to me why you have the persistence of your symptoms. It would have been reasonable to expect that many of these symptoms, in particular, the night sweats to have subsided by now.
Indeed, I'd be concerned about things other than HIV itself-- perhaps an unusual bacterial infection or god forbid, even lymphoma. I'd certainly not blow off these symptoms and ask your healthcare provider to take another look as to why your not feeling well.
Good luck. -BY
Tenofovir as first drug?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.